# SDR 97ZZZX4649

- Difficulty date: October 24, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N508DC
- Make and model: Doug DC-8-51
- Aircraft serial: 45935
- System (JASC): 2740 · Stabilizer Control System
- Part: Acme Nut
- Part number: 36479971
- Condition: Failed
- Location: Longitude Trim
- Component: 2706386503
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACME NUT THREADS STRIPPED MAKING LONGITUDINAL TRIM MECHANISM DRIVE UNIT TOTALLY INOPERABLE.  THIS NUT DRIVES THE JACKSCEW UP OR DOWN.  THE INSIDE DIAMETER IS TOTALLY STRIPPED WHICH WILL NOT ALLOW ANY MOVEMENT OF THE JACKSCREW.  THERE ARE TWO JACKSCREWS PER AIRCRAFT (RT AND LT).  THE OTHER UNIT REMOVED HAD EXCESSIVE BACKLASH WHICH EXCEEDS MANUFACTURER'S LIMITS.  BACKLASH OF SECOND UNIT .090 INCH MAXIMUM ALLOWABLE IS .045 INCH.  MAJOR FAILURE!!
